Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Luciano Antonelli

Acne fading, Red marks appearing.

Recommended Posts

I'm just about finishing my 3rd month of my course of 40mg per day of accutane. About 2 weeks ago I started noticing the first improvement since the start of my treatment. My blemishes started fading, starting by the worst ones, the big under-the-skin nodules. After the worse ones disappeared, the less severe started going as well. I didn't stop getting breakouts yet, but the ones I do get are very minor in comparison to the ones I was getting the last 2 months, so at least I'm seeing improvement. My new blemishes are a lot less aggressive and small, and weirdly enough, most of them are white heads, which I didn't get before. My skin is starting to smooth up and that got my quite happy for a couple of days, until I realized the new problem. All the blemishes that are disappearing are leaving behind red marks that pretty much just as bad as the blemishes themselves. I might be a little quick to worry given that I only first noticed improvement around 2 weeks ago, but I don't want to be changing one problem for another.

Before going on accutane I had moderate acne, but besides the acne itself, the skin In between spots was clear and looked healthy. When my blemishes would fade, although new ones would surface, they wouldn't leave much behind. When I went on accutane my acne got quite severe. I know accutane makes you flare up a bit at the start but this was a lot more than I expected and also lasted 2 months. I'm going to give accutane the benefit of the doubt and say that I started my course after I noticed my acne was worsening around June/July. So maybe the state of my acne the past 2 months wasn't entirely because of accutane, but also due to the natural progression my acne would have had either way. Now my blemishes are fading gradually but any progress I might be having in that way is out-shined by the horrible redness left behind, so ultimately I'm not looking any better. 

Bottom line, I want to reach December with a presentable face, as that month summer starts where I live (Argentina). I'm quite pale as I haven't been exposed to the sun much since March or so, making the redness more noticeable. I see the post-accutane pictures of other people and I see them with no marks what so ever, completely clear skin. Will accutane subside this redness or will I be left with a smooth but marked face? What are some things I can do to start December with a clear face? 

Edited by Luciano Antonelli

Share this post


Link to post
Share on other sites

red marks take around 6-12 months to fade. This can be extended due to the severity of the purge while on accutane, as well as the medicine inhibiting the skin to heal properly. To help reduce red marks wear spf 30+ daily, this is the most important as sun damage can extend worsen and even in rare cases make pigmentation permanent, there isnt much you can use while you are on accutane, but vitamin c serums can help

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×